TSH 4.61 (0.4-4.0) Under medicating!

After posting these results a couple of weeks ago I finally got to see the doc today and thought I would give you an update as requested! He has upped my thyroxine to 150mg and prescribed ferrous sulphate 200mg 1 x twice daily. I go back in a month to have my ferritin rechecked and back in 3 months to have my thyroid rechecked. I am not supplementing with anything else. Any comments would be greatly appreciated...

Free t4 19.2pmol (12-22)

Tsh 4.61mu/L (0.4-4.0)

Cholesterol 4.7

Hdl cholesterol 2.50 (1.16-1.70)

Cholesterol /hdl ratio 1.88 1/1

B12 411ng/L (180-800)

Ferritin 16ug/L (25-300)

Folate 5.5ug/L (3-20)

Thank you.

Last edited by

8 Replies

oldestnewest
  • No.... If you reduce your meds the tsh ( thyroid stimulating hormone) will rise in an effort to get your thyroid to produce more hormones. If you are taking meds you woud expect your tsh to be atte lower end of thescale. If the ferritin is low. (Yours is very low). It might be affecting the t4 to t 3 conversion. Low free t3 would increase the tsh, even when the free t4 is in range. You need to do something about the low ferritin.

    Xx,

  • TSH needs lowering to below 1 so you need MORE levo not less

    However your ferritin and folate levels are dire

    THEY MUST BE in upper quadrant of those ranges or your body cannot convert the T4 in Levo into the t3 your cells are screaming for

    Hence the tiredness etc etc

    In range is a total nonsense response

  • Can I ask you when you take your levo and do you keep it two hours apart from any food and drink, except water.

    Levo needs to be taken on an empty stomach to be able to absorb into the system and if you are taking any other meds or supplements (which I don't think you are or your ferritin, folates and B12 would be so low), these need to be kept 4 hours away from your levo.

    Your not on enough meds and need this sorted and what meds you are on and not doing their job because you have quite a lot of very important vitamins either low in range or totally out of range. which your levo needs for your body to be able to use it properly.

    Take a look at this link, it can be a bit technical but will give you the jist of why these vitamins are so important to get the best out of our meds.

    nahypothyroidism.org/deiodi...

    You are definitely not over medicated so go back to your GP and get your levo increased.

    Moggie x

  • I'm really sorry. I don't have my results to hand at the mo. Getting my Dr to test them once wasn't easy let alone multiple times. Anyway, all of my results were high in range - and I do take supplements for all of those things too to maintain decent levels.

    Trouble is I always feel so tired and achey. If I have nothing to get out of bed for I just sleep and sleep and sleep. As soon as I finish work I pass out. Every time I sit down or lie down I fall asleep. It's horrible.

  • Some of your levels are so low that a normal multi vitamin or a low dosage supplement will do nothing for you, which is why you are feeling so ill. What has your GP said about these levels, especially your ferritin one. Ferritin is iron that your body has stored so if your ferritin in low the iron levels in your blood could be very low and will account for your extreme tiredness. I have been on iron supplements (prescribed by doctor) for nearly a year now to correct my ferritin levels - like you I used to be drained all the time with no energy but now I feel like a "normal" person again.

    Can you tell me what you are supplementing and how much.

    Moggie x

    p.s. Please use the "reply to this" button at the end of this answer to type your answer. When you do this the person you are replying to will get an email to say you have replied or any further question or answers will get missed.

  • Hi Moggie. I am not supplementing with anything at the moment - just taking my 125mg levothyroxine. I have got a doctors appointment for Tuesday 11th march to discuss these results and decide what to do next re medication and supplements. I'll just have to tread water until then... Thank you and to everyone else, thank you, for helping me get a better understanding of this condition.

  • Your very welcome and I hope your GP realises the importance of raising your vitamins levels.

    Please come back and let us know how it went.

    Moggie x

  • I have been told my tsh were up a bit at 2.5 then 3.89 then 2.9 also some I think he said antibodies they I think we're 22 which he said the limit was 30. Since then I have been to see a rumertologist about the tingling I'm my hands and burning feet like walking on glass and pain in my bottom the same. He did a blood test which came back vitamin D 22. And a nerve test of which they said something has shown up worse in my left side than right but is mild still don't know what they have found but having MR I and suggested my go might want to send me to a neurologist. Any help would be great I'm willing to go see a doctor private but can't find one in the north west of England. None on thyroid uk list either. I asked my go to give me a trial treatment to see if I felt better they just say I'm depressed and I've tried antidepressants but they don't make me feel any better.

You may also like...